Mar-Apr '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

More About Weight Loss on Soriatane
from Roberta W.

Hi Ed. Just read the post from Tina B., in which she said she had lost a lot of weight right after beginning therapy with Soriatane [Losing Weight Fast — On Soriatane?].

I have been on Soriatane for 15 months, and at the 50mg a day level, I experienced constant weight loss, about 1 - 2 pounds per week.

Being seriously over-weight, this seems like a blessing to me. But the blood work comes back every month and points to diabetes-type reaction. Upon lowering the dosage to 25 mg daily, the weight loss has slowed, the triglycerides are back to almost normal, etc. So it is kind of a trade-off, because my psoriasis is coming back slowly but surely. My doctor monitors the blood work monthly, and has said that we will s-l-o-w-l-y raise the dose of Soriatane until we get a happy medium.

Good luck out there to all my friends! I want to know more about Soriatane effects on others. -Roberta W.

*****

Ed’s Response:  Nice to hear from you again, Roberta!  (See Lifetime Limit of Methotrexate: What Next?)  And especially valuable to hear from you about this disturbing side effect of Soriatane.

Being diabetic myself (insulin dependent), anything that smacks of a “diabetes-type reaction” gives me the willies.  Once again, I went to the soriatane web site for more information about side effects.  Unless what you and Tina B. experienced is associated with “hyperostosis and alterations in blood lipids,” which is mentioned at the site and is beyond my understanding, I can’t find any more direct reference to weight loss.

But it certainly sounds like your doctor is approaching the “problem” reasonably with the smaller doses then gradual increase.

I hope you are able to find that “happy medium” your doc is seeking.  Do keep us informed.  -Ed

This Month's Mail | Archives

www.flakehq.com